Your help is needed

Not been on here for a long time, not been very well, still not 100%.

Can anyone help with my latest results please,

I will start from Aug 2014

Free T4 15.7 (12.22) tsh 2.56(0.4-4.0)

Sept T4 16.5 (12.22) tsh 2.10 (0.4-4.0)

Nov T4 22.9 (12.22). Tsh 0.33(22-42)

Feb 2015

Free t4 19.8 (12.22). Tsh 0.21 (27-42)

Been on levothyroxine since 2011 and started meno at the same time so put on hrt, never felt or still don't feel normal,

I take 75 mg have tried a higher dose and got palpatations so was dropped back to lower dose,

I came off hrt in nov 2014 and feel awful, I am sweating all night and freezing and flushes all day, the low moods are awful so was put on sertraline.

7 Replies

oldestnewest
  • Maybe a FT3 test would be useful :-) Also how is your B12 - Ferritin - folate - Iron - VitD ? Levels need to be OPTIMAL for your medication to work. VitD and B12 are great for sorting out low mood and a host of other things. Do you need some links for more information ?

    Do you have Hashimotos ?

  • Hi Marz. Thanks for the reply, my gp does not test for ft3, my old gp from 4 years ago said I may end up with hashimotos, I take a multi vitamin but it's probably not enough, I have been on every site for hashimotos, I am convinced I have it my gp says it's the same treatment levothyroxine, it doesn't help that I am menopause as well, the only way I can describes my symptoms is my central heating system has lost the plot, I get that cold I have to sit in a boiling hot bath, on the other hand I sweat that much I have to have cold shower, I am dreading the summer coming. 😒

  • I'm sorry - but how could your old GP say you MAY end up with Hashimotos ? Was he clairvoyant ? They really do say the most ridiculous things. I have said often on this forum that it is of the utmost importance to find out if you have thyroid anti-bodies so you can treat accordingly and have MORE understanding. It is an auto-immune condition and GP's know very little. You need to know. Do you have gut issues which may be causing absorption problems and therefore conversion issues.

    You need to know the levels of the items I mentioned earlier - am afraid a multi-vitamin will not do the job.

    If you go onto the main Thyroid UK website and look into private testing so you can have the correct tests. It is money well spent. You can then start to manage your own journey to wellness and take control. HRT often manages to conceal Hypothyroidism.

    Being anaemic can cause palpitations sometimes.

    Yes the thyroid is our thermostat but there are lots of things we can do for ourselves....

    Good luck :-)

  • Thanks for the advice, my new gp is very good, I am going to ask for the test and to see an endo.

    Just recently had colonoscopy awaiting results, I do suffer with ibs, and recently admitted to hospital with possible diverticulitis.

    I have always said to gp that it is not working,I should be feeling well but I have not for the past 4 years, I have been on that many ADs.

    The tsh which is low, does that mean it may be a piturity problem, or hyperthyroid it's all very confusing when I have so much going on, I have gynological problems as well. 😊

  • It is very confusing. You could read my edited ! profile to see my journey - which has also been confusing but can now see how it all fits together.

    With the things you have mentioned above it is so important to find out if the T4 is converting into the only Active Thyroid hormone T3 - a FT3 test is of great importance to understand what is really going on. We have around 30 trillion cells in the body and almost everyone has a receptor for T3 - so that's an awful lot of T3 :-) So when it is low then things do begin to go wrong. The most T3 receptors are in the brain and the second highest in the lining of the gut..... Gynae problems are also linked to a poorly performing thyroid.

    Equally all those cells have a receptor for VitD :-)

  • IBS could also be due to your low thyroid. And your palpitations could be due to low magnesium. Most people have low magnesium, especially hypos, because they often have difficulty absorbing nutrients. But if doctors Don't test for these things, we'll never know! I often think that all doctors think they're clarvoyant because they think they know things without doing any testing! Or even looking at the patient. Hence the well-known saying 'it's nothing to do with your thyroid'!!!

    You really, really need to get those vits and mins tested, as Marz suggested. Because if they are not all optimal, you won't be able to use the T4 you're taking, and it will give you palpitations and other nasty symptoms.

    If your B12 is low, that will make you feel really bad, and will have an effect on your mood. You might find that increasing your level of B12 to at least 900 means that you can come off the antiDs, which are possibly also having an adverse effect on the T4 you are taking.

    And vitamin C! You need oodles and oodles of vitamin C. It helps absorbtion of everything and is necessary for all sorts of bodily functions. You Don't need to be tested for that, just take it. :)

  • Thanks grey goose, I have asked and asked my gp, I now have a new gp and hope she will listen to me. But I can't carry on like this one day I am ok the next not. Hyper hypo, depressed tired insomnia. It's not fair.

You may also like...